MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN DISP FCPS 9IN,1.0MM; VERSATRU DISPOSABLE FORCEPS

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN DISP FCPS 9IN,1.0MM; VERSATRU DISPOSABLE FORCEPS
Model Number 9009100ST
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a disposable forceps ((b)(4)) sparked and charred when physician tested them prior to use.A 5-10 minutes delay was noted and no patient injury reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The disposable forceps (id (b)(6)) was returned for evaluation.Device history record (dhr) - the product code 9009100st with lot 5902192, conformed to the specifications when released to stock.Failure analysis - a visual inspection showed one tip was damaged with signs of charring.A fluke multimeter was used to test the tips continuity.One tip passed the continuity test but the charred tip did not pass.The complaint condition is confirmed.The possible root cause could come from an error of use as indicated on the ifu (instructions for use): do not exceed 24 watts (80 malis units) or 450 volts peak to peak in coag mode.Failure to observe mode and setting warnings may reduce efficacy of non-stick performance, result in unintended burns, and/or cause failure of device insulations.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISP FCPS 9IN,1.0MM
Common Device Name
VERSATRU DISPOSABLE FORCEPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14084162
Report Number3013886523-2022-00147
Device Sequence Number11299716
Product Code GEI
UDI-Device Identifier10381780521679
UDI-Public(01)10381780521679(17)241031(10)5902192
Combination Product (Y/N)N
PMA/510(K) Number
K162469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number9009100ST
Device Catalogue Number9009100ST
Device Lot Number5902192
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown